Florida, 2001

Lightning Strikes in Florida, June 2 to 4, 2001

June 2 to 4, 2001 · NWS JAX · 4 events in 1 county or zone

4 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 9:20 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 9:20 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT SAT JUN 02 2001

LATEST ANALYSIS INDICATES THE FRONT ACROSS CENTRAL GEORGIA AND
WEAKENING WHILE THE WV LOOP SHOWS UPPER SHORT WAVE TROUGH HAS M0VED
OFFSHORE WITH DRIER AIR ALOFT WORKING ITS WAY OVER FA. SHOWERS ARE
MOVING ONSHORE FROM THE BIG BEND TOWARDS LAKE BUTLER AREA. BREEZY IS
WARRANTED FOR THIS AFTN WITH 25 KT WINDS AT 2KFT MIXING DOWN AND
ALREADY BECOMING GUSTY ACROSS THE AREA. GREATEST INSTABILITY IS OVER
N FLORIDA AND WILL INCLUDE DUVAL/NASSAU COUNTIES WITH THE SCATTERED
SHOWERS AND KEEP ISOLATED OVER SE GA.

MARINE...GRAYS REEF SHOWED SLIGHT DECREASE IN WINDS/SEAS THIS PAST
HOUR WHILE SAUF1 IS PICKING UP. WILL CONTINUE SCEC THRU AFTN WITH
SLOWLY SUBSIDING BY EVNG.

.JAX...
.FL...NONE.
.GA...NONE.

TRABERT

In the hours before

Special weather statement, Jun 2, 10:55 AM EST, 2 hours 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT SAT JUN 2 2001

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE
AFTERNOON OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE PRIMARY
THREAT OF ANY STORMS THAT FORM WILL BE LOCALLY HEAVY RAINFALL...
FREQUENT LIGHTNING...GUSTY WIND TO 35 MPH AND POSSIBLY SMALL HAIL.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR CHANGING
WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER
APPROACHES.

SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

RAM

The radar

The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

4 lightning. Local standard time, as filed.

Lightning, Duval

When
June 2, 1:00 PM EST
Where
Duval County, Countywide
Reported by
NEWSPAPER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Caused several small brush fires.

Lightning, Duval

When
June 4, 1:00 PM EST
Where
Duval County, Jacksonville
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Lightning struck house and hit a man inside. Home was located in the 1500 block of Sonoma Court.

Lightning, Duval

When
June 4, 1:00 PM EST
Where
Duval County, Jacksonville
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Man was hit by lightning in home as he walked by an electrical appliance. Home was located in the 3900 block of Star Leaf Road.

Lightning, Duval

When
June 4, 1:30 PM EST
Where
Duval County, Jacksonville Beach
Injuries
2 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Two men were hit by lightning while standing near a pickup truck when it was struck. The men were in the 1300 block of Palm Circle North.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255922, 5255919, 5255920, 5255921.